This is very unusual for anyone addicted to opiates to the degree you are. I was on 3, 40mg to be taken 1 every 8hrs and norco 1-2 every 4-6hrs for breakthrough pain, I was on them for about a year and lost 30 lbs, Do the opiates make you hungry, you proved it was not your thyroid because you stopped using and lost 60 lbs, you must be consuming about 10,000 calories in order to gain that kind of weight in such a short period of time, What do the Dr's say about your weight gain, Something tells me you dont get them from a doctor, You are killing yourself ! What will you weight 6 months from now? 440 pounds Get it together before its to late.
I have lost weight when using drugs a lot - I didn't eat because the drugs had a better effect on empty stomach. I've eaten better in the last 24 hours than I had for the last year. I had stomach stapling surgery 7 years ago, went from 400 pounds down to 212, back to 280 now down below 250 and dropping but now because I'm actually trying. I hope you can get off the drugs. I'm using Suboxone after tapering a bit from 30+ Norco's per day - I don't recommend the taper, as I still had to go thru some withdrawal before getting on the Sub and I feel so much more human and okay on Sub than when in withdrawal. You'll have pretty bad w/d at the level of Oxycontin you're taking but many on here have done it w/o the benefit of Sub.
i do not want to disagree with anyone but the level of narcotics you are on for your weight is not uncommon for addicts to ingest. however, i do not feel that the weight gain is due to your use of narcotics. it is probably the opposite. most will lose weight as their dependence increases. you never mentioned if you were taking these for pain from the car accident. are you able to perform physical activity or are you pretty much sedentary? coming off oxy as you know is extremely hard. if you are using due to addiction you may want to consider sub, inpatient rehab and followup counseling to deal with long term issues. if you are in a great deal of pain, you need to be honest with your physician. i do not think you will be able to taper or quit with very good results without professional help. good luck to you.
I have a moderate dependancy on Oxycontin, Dr. Prescribed. I have been taking 2-3 40mg tabs daily now for nearly 2 years. I went from 180lbs. to 220lbs. I eat barely anything. The drug does cause an appetite when mixed with my sedative, Alprazolam. I am unable to almost any form of excersise because of damage to both knees and both feet. I have been told that swimming is about the only thing I can do, and will bring my weight down considerably. The Oxy has also taken away my labido, and I have no desire to go out and get laid, when 3 years ago I was a worthy manwhore. I am 42 now and life sux on Oxycontin ... If I was to quit, i'd be in too much pain to get out of bed or walk. It's a sick catch 22 situation ...... I wish I had an answer.
I've been on oxycontin for almost a year, not Dr. prescribed, taking anywhere from 180 to over 300mg per day I've probably gained 25-30lbs since starting with the drug. It is very hard to get off, and i know the weight gain is due to the drug, my eating habits are the same as ever, probably even better, yet I still gain unexplainable weight. Side effects of oxyconitn are constipation and swelling, which i have been experiencing, and I can only blame for the weight gain. I believe that different people have different physical and mental reactions to all drugs, so I do believe that some people will gain weight and some will lose, depending on their personal reaction to the drug
I gained 40 pounds after going on oxycontin 40mg every 8 hours for herniated disks. I could not figure out why I gained the weight. It must have slowed my metabolism down. I switched over to MS contin (morphine) and the weight is coming off quickly without a change in my eating habits so it was the oxyconting for sure. deedee3003
I gained 30 after perc's and oxy. Trying to lose it
i believe your weight gain is from oxys...I have been on them also for five years always skinny and now i have gained almost thirty pounds...I also have a brother who got burned last year. he was around one sixty..and now he is up to two hundred and sixty and mostly in his stomach he looks pregnant..I was on here looking for evidence of weight gain from oxys when i came across your article...i am going to get myself off now..for sure...thanks for posting..
I can only comment on my own experience. I have lost and continue to lose weight taking opiates. I try to take them mostly on an empty stomach and when I eat they dont work as well sooooo.. losing weight..... (though not much, maybe 10-12 lbs., I didnt have much to lose)
Perhaps you should discuss this with your Dr. Or try the Pain Management Forum. Lots of good info there.
I am in your position as well, Morphed - difficult to exercise, no libido, etc. - and I'm only 28! I have thoracic outlet syndrome (had two ribs, chest & neck muscles surgically removed) and sciatica (either from a bulging disc & degenerative disc disease or multiple sclerosis, which is on the table because I have other symptoms that can't be readily explained, such as scalp/facial tingling). I would love to stop taking Oxycontin & Oxycodone, but with my current pain levels it would be impossible; I would be non-functional, crippled, and unable to contribute to or participate in society.
I do believe there is a difference between addiction and dependency, though. One involves taking pain meds to escape from life, and the other means taking them to participate in it. I have been actively and relentlessly pushing to find relief for 5 years, though I know that my arms will never get any better (scar tissue *****, and the extremely rough re-operations - plural - it would take to remove it will only lead to more), and I am skeptical about my back/legs. I am just hoping to get to a point where I can at least bring down the dosages of my meds to the lowest possible level without having my thoughts consumed by pain. I hope you are able to find some peace at some point - I wish that for everyone who doesn't have a choice in the matter.
To the OP - you actually have a choice in the matter! So many of us wish we had that! I can tell you exactly what I'd do in your situation: stop wondering whether or not the Oxycontin makes you gain weight and quit taking it by any means necessary; take it out of the equation completely! Then, actively focus on getting healthier. You'll at least be able to rule one thing out if you find you're still gaining weight despite quitting the pill-popping and modifying your diet/exercise. At the very least, you'll be extending your life and your healthy years.
I miss running and being thin and not having to worry about having my prescriptions on me everywhere and whether something is going to happen that prevents me from filling my prescriptions. To be free of that burden would be the most wonderful thing I can imagine. Free yourself of that burden! If you don't have your health, you don't have anything - just ask Steve Jobs if you're not sure.
By the way, I stumbled across this post looking for the same thing - a relationship between taking Oxycontin/Oxycodone and weight gain. I have been able to lose weight on both (about 15 pounds, give or take 5 depending on the week), but only after I gained a significant amount of weight. However, I was gaining some weight already because I had to quit running (which I started around age 23 to combat weight gain due to a slowing metabolism) due to my TOS, so I think most of it is due to lack of physical activity because of my current physical limitations, and a diet that could, in truth, be better (it's hard to train yourself to eat healthy 24/7/365 when you used to be thin and able to eat whatever whenever).
In short, you're 37. It's not old by any stretch of the imagination, but your metabolism starts to slow down between ages 21 and 26, after which you've got to combat those changes in your body by exercising and eating right. Of course, some people are at a higher risk than others to gain weight due to complicating health issues and/or genetics. Even in that group, many could do better with respect to maintaining a healthy weight. It's obviously much harder when you've got serious physical constraints due to a medical condition, as I can attest, but in the end it's all about calories in vs. calories out. If nothing is physically stopping you from getting healthy, then hell man, do it. Save your life, and add healthy, happy years to it. At 60-65, you'll be glad you did (or wishing you had).
Has any 1 experienced rapid weight gain from being on fentanyl? If so what did you to to lose the weight? Without going off the fentanyl?